Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at May 4, 2010, 1:09 PM CDT for 10 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2010, 1:09 PM CDT (18:09 UTC)
- Expired
- May 4, 2010, 4:39 PM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS73 KICT 041809 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 109 PM CDT TUE MAY 4 2010 KSZ049>053-067>069-082-083-042200- /O.NEW.KICT.WI.Y.0019.100504T1809Z-100504T2200Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA 109 PM CDT TUE MAY 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT THE INTERSTATE 135 AND 35 CORRIDORS THIS AFTERNOON. * WINDS...OF 30 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON. * IMPACTS...USE EXTRA CAUTION IF DRIVING A TALL OR BROAD-SIDED VEHICLE SUCH AS A SEMI TRUCK OR CAMPER ON EAST-WEST ROADS SUCH AS INTERSTATE 70 OR HIGHWAY 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
1 follow-up statement
017 WWUS73 KICT 042139 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 439 PM CDT TUE MAY 4 2010 KSZ049>053-067>069-082-083-042245- /O.CAN.KICT.WI.Y.0019.000000T0000Z-100504T2200Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN- SEDGWICK- INCLUDING THE CITIES OF...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA 439 PM CDT TUE MAY 4 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE STOUT SOUTH WINDS HAVE SUBSIDED A BIT LATE THIS AFTERNOON AND ARE EXPECTED TO DIMINISH FURTHER INTO THE EVENING HOURS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KED
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 4, 12:55 PM CDT, 14 minutes earlier.
Area forecast discussion, May 4, 12:55 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1255 PM CDT TUE MAY 4 2010 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STOUT/GUSTY SOUTHERLY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST. WINDS WILL SWITCH TO NORTHERLY IN WAKE OF THE COLD FRONT THIS EVENING/TONIGHT...AND MAY BE RATHER STRONG/GUSTY FOR AN HOUR OR TWO IMMEDIATELY BEHIND THE FRONT...RELAXING SOME THEREAFTER. SHOULD SEE A FEW HIGH-BASED CU OR EVEN TOWERING CU THIS EVENING FOR KRSL-KSLN ALONG THE COLD FRONT...BUT MEAGER MOISTURE SHOULD PRECLUDE ANY PRECIPITATION. ADK && .PREV DISCUSSION... /ISSUED 1035 AM CDT TUE MAY 4 2010/ UPDATE... STOUT & GUSTY SOUTH WINDS WILL PERSIST TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. GIVEN 500 METER AGL FLOW OF 25-35 KTS PER AREA PROFILERS...THINKING LOCALIZED WIND ADVISORY CRITERIA WILL BE REACHED SPORADICALLY THIS AFTERNOON...BUT WIDESPREAD WIND ADVISORY CRITERIA IS NOT ANTICIPATED. SHOULD SEE A FEW THUNDERSTORMS ERUPT ALONG THE COLD FRONT THIS AFTERNOON/EVENING ACROSS PORTIONS OF EASTERN NE AND IA. AN ISOLATED CELL COULD CONCEIVABLY DEVELOP OVER NORTHERN KS...BUT LIMITED MOISTURE/INSTABILITY SHOULD PRECLUDE THIS THREAT FOR THE MOST PART. COLD FRONT WILL PASS SOUTHEAST THROUGH THE AREA TONIGHT...SWITCHING WINDS TO NORTHWESTERLY. STRONG PRESSURE RISES WILL LIKELY RESULT IN SOME GUSTY WINDS BEHIND THE FRONT. ADK PREV DISCUSSION... /ISSUED 643 AM CDT TUE MAY 4 2010/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WINDS WILL INCREASE ACROSS THE REGION TODAY AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF A SURFACE TROUGH EXPECTED TO DEVELOP ACROSS NW KS. STEEP SFC-800H MIXING TODAY INTO THIS AFTERNOON WILL LEAD TO GUSTS TO AROUND 30 KT IN SOUTH CENTRAL AND SOUTHEAST KS. THIS SURFACE TROUGH WILL MAKE ITS WAY ACROSS CENTRAL AND SOUTH CENTRAL KS LATE THIS AFTERNOON INTO THIS EVENING SHIFTING WINDS AROUND TO THE NW AND EVENTUALLY THE NORTHEAST AFTER 00Z/WED. VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HRS. KETCHAM PREV DISCUSSION... /ISSUED 312 AM CDT TUE MAY 4 2010/ DISCUSSION... FORECAST HIGHLIGHTS WILL FOCUS ON PRECIPITATION CHANCES FOR THURSDAY AND COOLER TEMPERATURES FOR FRIDAY/SATURDAY...FOLLOWED BY A WEATHER PATTERN CHANGE FOR NEXT WEEK CONDUCIVE TO A POSSIBLE ACTIVE SEVERE WEATHER PERIOD. TDY-TONIGHT EARLY MORNING SATELLITE WATER VAPOR IMAGERY SHOWS A VIGOROUS WAVE MOVING EASTWARD ACROSS THE NORTHERN PLAINS...WITH A COLD FRONT SURGING SOUTHWARD ACROSS WYOMING. SOUTHWEST 850MB FLOW AHEAD OF THE FRONT WILL BOOST DOWNSLOPE EFFECTS AND ALLOW DAYTIME TEMPERATURES TO WARM INTO THE 80S ACROSS KANSAS. WED-THU SURFACE HIGH PRESSURE WILL SETTLE INTO THE CENTRAL PLAINS ON WEDNESDAY AND PUSH A COLD FRONT SOUTHWARD INTO NORTHERN TEXAS...WITH NEAR NORMAL TEMPERATURES AND ANOTHER PLEASANT SPRING DAY FOR KANSAS. MEANWHILE...NEXT VIGOROUS WAVE CURRENTLY DROPPING SOUTHWARD ACROSS THE EASTERN PACIFIC WILL FOLLOW A SIMILAR TRACK TO TODAY'S SYSTEM WITH A SLIGHT SOUTHWARD SHIFT COME THURSDAY. THE RESPONSE FROM THIS SECOND WEATHER SYSTEM WILL CAUSE THE FRONTAL BOUNDARY FROM TEXAS TO LIFT NORTHWARD IN A WARM FRONT MODE WITH VERY WARM TEMPERATURES SPREADING NORTHWARD INTO SOUTHERN KANSAS. STRONG DAYTIME HEATING AND FRONTAL CONVERGENCE COULD SPARK OFF A FEW THUNDERSTORMS OVER CENTRAL KANSAS BY LATE THURSDAY AFTERNOON. STRONG SHEAR IN PLACE ALONG WITH JUST ENOUGH INSTABILITY COULD GIVE WAY TOO A FEW STRONG OR SEVERE STORMS. OTHERWISE DECENT WARM AIR ADVECTION COMMENCING NORTH OF THE WARM FRONT WILL INCREASE PRECIPITATION CHANCES FOR THURSDAY NIGHT MAINLY ACROSS OUR NORTHERN SECTIONS. EXTENDED: FRI-MON CONFIDENCE REMAINS HIGH THAT A COOLER CANADIAN AIRMASS WILL SETTLE OVER THE REGION FOR FRIDAY/SATURDAY WITH BELOW NORMAL TEMPERATURES EXPECTED. ANY LINGERING PRECIPITATION LOOKS TO TAPER OFF FRIDAY MORNING AS DRIER COOLER AIR FILTERS INTO KANSAS. MEANWHILE...LONG RANGE MODELS ARE ADVERTISING A MORE ACTIVE SPRING-LIKE SEVERE WEATHER PATTERN POSSIBLY SETTING UP FOR SUNDAY INTO NEXT WEEK ACROSS THE REGION. THE PERSISTENT SOUTHWEST FLOW ALOFT SUGGESTED BY THE LONG RANGE MODELS WOULD FINALLY ALLOW TRUE RICH GULF MOISTURE A FREE RIDE NORTHWARD INTO KANSAS...STAY TUNED. JAKUB AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU GUSTY WINDS TUES AND WIND SWITCH TUES NIGHT ARE THE MAIN CONCERNS. UPPER LOW OVER THE NORTHERN ROCKIES LATE THIS EVENING...WILL MOVE EASTWARD ACROSS THE NORTHERN PLAINS TUESDAY...REACHING THE UPR MS VLY TUES NIGHT. LEE TROFFING WILL LEAD TO SOUTHERLY FLOW AHEAD OF THE ASSOCIATED COLD FRONT. STEEP SFC-800 MB MIXING FROM LATE TUES AM INTO THE PM HOURS WILL YIELD GUSTS AROUND 30 KT IN S-CNTRL/SERN KS. COLD FRONT WILL REACH CENTRAL KS MID-LATE TUES EVE SWITCHING WINDS TO NORTH. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 52 74 51 / 0 10 10 10 HUTCHINSON 85 50 72 49 / 0 10 10 10 NEWTON 84 51 73 49 / 0 10 10 10 ELDORADO 83 52 74 50 / 0 10 10 10 WINFIELD-KWLD 84 55 76 53 / 0 10 10 10 RUSSELL 87 44 70 46 / 10 10 10 10 GREAT BEND 86 45 71 47 / 0 10 10 10 SALINA 84 49 71 48 / 10 10 10 10 MCPHERSON 84 50 72 48 / 0 10 10 10 COFFEYVILLE 82 56 78 53 / 0 10 10 10 CHANUTE 80 53 76 52 / 0 10 10 10 IOLA 80 53 75 51 / 0 10 10 10 PARSONS-KPPF 81 54 77 53 / 0 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 4, 5:06 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 506 AM CDT TUE MAY 4 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 506 AM CDT TUE MAY 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS FOR LATE THURSDAY AFTERNOON AND THURSDAY NIGHT. ANOTHER STORM SYSTEM WILL BRING MORE CHANCES OF THUNDERSTORMS TOO THE REGION FOR SUNDAY AND MONDAY...SOME OF THESE STORMS COULD BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.